MAUDE Adverse Event Report: STRYKER SPINE-FRANCE REFLEX-HYBRID SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE REFLEX-HYBRID SCREW EXTRACTOR; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48511905
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during extraction surgery of, the tip of the extractor inner shaft broke.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assessment; results: the general instrument ifu states that the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.Upon manufacturing history review, the age of the device was found to be almost 6 years.Conclusion: therefore, the probable root cause of this reported event is normal wear of instruments.
 
Event or Problem Description

Brand Name
REFLEX-HYBRID SCREW EXTRACTOR
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5769457
Report Number0009617544-2016-00269
Device Sequence Number16205818
Product Code LXH
UDI-Device Identifier07613327270952
UDI-Public(01)07613327270952
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48511905
Device Lot Number10F269
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/05/2016
Supplement Report FDA Received Date09/21/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1